Ask a doctor

Can Someone Be Allergic to Dysport and Not to Botox?

or was it injected improperly.? I used Botox twice a year and the results were perfect! 6 months ago I used Dysport and had eyelid/brow droop on the right eye!! decided to go with someone different and now I have eyelid/brow droop again in both eyes my eyes look sad, and with a hard look; my eyes are red all the time and itchi! feels like infected,and i just want to have them closed!! Would it be possible that apart that I was injected improperly it caused something worse? will Iodipine help me? and how long will it take?TY

Doctor Answers (4)

Allergy to Dysport?

+2

Dysport, like Botox, is a neurotoxin that prevents the release of a chemical that causes muscles to contract.  Thus, it produces a smoothing of wrinkles and lines on the face.  Allergies are very uncommon and almost unheard of with these products - but not impossible. 

The products have some different properties, most notably that the Dysport tends to diffuse further from the site of injection and could have resulted in the eyelid droop.  As for the redness associated with your eye, it is possible that you have symptoms of dry eye and need to have an evaluation by an Ophthalmologist if the symptoms persist.

Best of luck.

Vincent Marin, MD

La Jolla Plastic Surgeon


San Diego Plastic Surgeon
5.0 out of 5 stars 26 reviews

Dysport allergy

+2

Dysport does contain cow's milk protein and those with an allergy to this substance should not receive Dysport injection.  Botox injection is safe for those patients with cow's milk protein allergy.

Etai Funk, MD
Houston Facial Plastic Surgeon
4.5 out of 5 stars 14 reviews

Doubt allergy to dysport

+1

Doubt that you have an allergy and think that problem most likely the placement of dysport. Dysport will diffuse more than botox so one must be more careful with injections. Some people seem to be more sensitive than others. I would suggest telling your doctor about this problem so that they can take this into consideration and if all else fails, go back to botox. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Allergic reaction unlikely

+1

Both Dysport and Botox are types of the same neurotoxin. To have an allergic reaction to the product would likely happen on the second exposure, and result in inflammation and redness at the injection sites not in the eyes. The redness and inflammation that your experiencing in your eyes sounds like a conjunctivitis and medical attention is neccessary. The neurotoxin when injected correctly causes paralysis of the muscles it is injected into to smooth the frown lines and lift the eyebrows. It sounds like on repeated injections you have had dropping of the eyebrows/eyelid. This should be discussed the next time you have the procedure done with your physician injector- to avoid the problem again.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.